Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 87, NWS Cheyenne, WY

July 9, 2001Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 9, 2001, 9:25 PM MDT for Dawes County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2001, 9:25 PM MDT (03:25 UTC)
Expired
Jul 9, 2001, 10:25 PM MDT
In force
60 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 5:45 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 3.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2235 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 100326
SVRCYS

NEC045-100425-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
925 PM MDT MON JUL 9 2001

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAWES COUNTY IN THE PANHANDLE OF NEBRASKA
  THIS INCLUDES THE CITY OF CHADRON

* UNTIL 1025 PM MDT

* AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF CHADRON...MOVING EAST
  AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CRAWFORD

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT.

$$

JR

LAT...LON 4298 10348 4245 10345 4247 10279 4298 10286

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:23 PM MDT, 7 hours 2 minutes earlier.

Area forecast discussion, Jul 9, 2:23 PM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT MON JUL 9 2001

ANOTHER AFTERNOON OF WAITING FOR SECOND SHOE TO DROP FROM SPC.
STORMS FIRING ALONG CO FRONT RANGE AND SOUTHEAST WY MOUNTAINS...BUT
NOT AS STRONG AS THIS TIME YESTERDAY. STORMS DISORGANIZED AND
MULTI-CELLULAR. 18 UTC/NOON MESO-ETA HAS SHORT WAVE ALONG PLATTE
RIVER IN SOUTHEAST WY AND WESTERN PANHANDLE GRADUALLY PIVOTING
ANTI-CYCLONICALLY. MEAN RIDGE FROM SOUTHWEST CORNER KS THROUGH
EASTERN PLAINS WY THROUGH CENTRAL MT. EARLIER MESO-ETA HAD DISTINCT
700 MB THETA-E AXIS ALONG CAG-DEN-GLD...WHICH WOULD SERVE AS FOCUS
FOR SLOW MOVING OR BACK BUILDING THUNDERSTORMS. RUC40 AT 19 UTC/1 PM
HAS AXIS ALONG CAG-S OF DEN-LIC-IML LINE. ALSO SECONDARY AXIS FROM
NORTH-CENTRAL WY TO NORTHERN NEB PANHANDLE. WATER VAPOR LOOPS
CONTINUES TO SHOW JET BRANCH PIVOTING AROUND UPPER HIGH AND
NORTHWARD THROUGH EASTERN CO. PRESENCE OF THIS WILL HELP FOCUS
T-STORMS ALONG LOWER THETA-E RIDGE...BUT HOPEFULLY SOUTH OF WY/CO
BORDER.  WITH LOWER AND MORE FAVORABLE WET BULB ZERO HEIGHT TODAY
BELIEVE WILL SEE MORE HAIL REPORTS REST OF TODAY...POSSIBLY LARGE
HAIL. STORMS WILL NOT BE STRONGLY SHEARED HOWEVER AS HELICITIES NEXT
TO ZERO.  MESO-ETA STILL HAS STRONG VORTICITY CENTERS MOVING OUT OF
CO AND ACROSS CWA 24-54 HRS/6 AM TUE-NOON WED...SO MORE OF SAME.
SPLITTING UPPER TROUGH WILL BE MOVING INTO FAR WEST WY WED WITH
SURFACE COOL FRONT IMMEDIATELY AHEAD OF IT. LONG WAVE RIDGE WILL
THEN EXTEND NORTHWARD FROM SOUTHERN GREAT PLAINS UPPER HIGH. WILL GO
WITH LOWER MORE SEASONAL POPS FOR WED AFTERNOON. SLIGHTLY COOLER TEMPS
ON GUIDANCE FOR WED QUESTIONABLE.

.EXTENDED DISCUSSION...
SAME STORY CONTINUES THROUGH EXTENDED PERIOD.  RIDGE OF HIGH
PRESSURE OVER THE INTERIOR WEST WILL HOLD STRONG...WITH SHORT-
WAVES ROTATING AROUND THE PERIPHERY OF THE HIGH...WHICH WILL BE
CENTERED ANY WHERE FROM NORTHERN TX...TO THE DESERT SOUTHWEST.
VARYING AMOUNTS OF MONSOONAL MOISTURE WILL CONTINUE TO STREAM INTO
THE AREA FROM DAY TO DAY.  STILL NO MAJOR FRONTS EXPECTED TO PASS
THROUGH THE AREA.  DAY TO DAY TEMPS WILL REMAIN ABOUT THE SAME WITH
A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.

.CYS...
WY...NONE.
NE...NONE.

COX

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.